Alert archive / Hawaii / Wind Advisories in 2007
Wind Advisory 26, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Jun 9, 2007, 6:34 AM HST for Kalawao County, Hawaii. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jun 9, 2007, 6:34 AM HST (16:34 UTC)
- Expired
- Jun 9, 2007, 3:22 PM HST
- In force
- 9 hr
- Issued by
- NWS Honolulu, HI
County Kalawao County, HI
The nearest sounding before it
Hilo, (PITO), launched 12:00Z, 4.6 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 101 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 1034 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWHW70 PHFO 091634 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 634 AM HST SAT JUN 9 2007 ...STRONG WINDS OVER MOUNT HALEAKALA ON MAUI... .EAST WINDS ENHANCED BY THE MOUNTAIN TOPOGRAPHY ARE CREATING STRONG WINDS OVER THE HALEAKALA SUMMIT. THE STRONG WINDS ARE EXPECTED TO CONTINUE THROUGH THE EVENING. HIZ022-100545- /O.NEW.PHFO.WI.Y.0026.070609T1634Z-070610T0600Z/ HALEAKALA SUMMIT- 634 AM HST SAT JUN 9 2007 ...WIND ADVISORY IN EFFECT UNTIL 8 PM HST THIS EVENING... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM HST THIS EVENING. SUSTAINED WINDS OF AROUND 30 MPH WITH HIGHER GUSTS ARE EXPECTED ON THE SUMMIT OF HALEAKALA THROUGHOUT THE DAY. A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH WITH FREQUENT GUSTS ABOVE 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MORRISON
1 follow-up statement
000 WWHW70 PHFO 100122 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 322 PM HST SAT JUN 9 2007 ...WIND ADVISORY CANCELLED FOR HALEAKALA SUMMIT... HIZ022-100230- /O.CAN.PHFO.WI.Y.0026.000000T0000Z-070610T0600Z/ HALEAKALA SUMMIT- 322 PM HST SAT JUN 9 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. WINDS OVER THE SUMMIT AND UPPER SLOPES OF HALEAKALA ARE BELOW ADVISORY SPEEDS. $$ MORRISON
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Jun 9, 4:10 AM HST, 2 hours 24 minutes earlier.
Area forecast discussion, Jun 9, 4:10 AM HST, 2 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 410 AM HST SAT JUN 9 2007 .SYNOPSIS...HIGH PRESSURE TO THE NORTHEAST WILL BRING MODERATE TRADE WINDS TO THE ISLANDS INTO NEXT WEEK. WINDWARD AREAS WILL HAVE A FEW NIGHT AND MORNING TRADE SHOWERS WITH CLEARING SKIES BY THE AFTERNOONS. LEEWARD AREAS WILL HAVE PLENTY OF SUNSHINE THROUGH THE NEXT SEVERAL DAYS. && .DISCUSSION...AN AREA OF MOISTURE CONVERGENCE RIDING IN ON THE TRADES IS PUSHING ACROSS THE ISLANDS EARLY THIS MORNING. SATELLITE SOUNDER DATA AND THE 12Z SOUNDINGS INDICATE THAT THE SUBSIDENCE INVERSION IS HIGHER AND WEAKER THAN NORMAL...UP AT ABOUT 11 THOUSAND FEET OVER HILO. THE HIGH INVERSIONS ARE PROBABLY DUE AT LEAST IN PART TO AN UPPER LEVEL LOW WHICH WATER VAPOR IMAGERY SHOWS IS CENTERED ABOUT 300 MILES OR SO SOUTH OF KAUAI. MODERATE TRADES ARE HOLDING ON THANKS TO A STUBBORN HIGH PRESSURE AREA CENTERED NEAR 32N 142W. OVER THE NEXT FEW DAYS...THE HIGH WILL REMAIN NEARLY STATIONARY. THE GFS AND THE NAM BOTH SHOW THE AIRMASS DRYING OUT JUST A BIT...THOUGH WITH THE UPPER LOW REMAINING IN OUR VICINITY TO THE SOUTH...WE WILL PROBABLY CONTINUE TO SEE SOME WAVES OF SHOWER ACTIVITY MOVING THROUGH FROM TIME TO TIME. OVERALL...TRADE WIND SHOWER ACTIVITY SHOULD BE A LITTLE BIT BELOW NORMAL THE NEXT FEW DAYS...WITH BEST CHANCES FOR RAIN ON THE WINDWARD SIDES DURING THE NIGHTS AND IN THE MORNINGS. WHILE THE MODELS MAINTAIN TRADES THROUGH THE UPCOMING WEEK...THERE IS CONSIDERABLE VARIANCE IN THE DETAILS OF MOISTURE AND INSTABILITY TOWARD THE END OF THE WORK WEEK. THE GFS IS BY FAR THE MOST AGGRESSIVE...WITH THE AIRMASS BECOMING QUITE MOIST AND RATHER UNSTABLE...WHILE THE OTHER MODELS ARE GENERALLY MORE CONSERVATIVE ESPECIALLY WITH THE INCREASE IN LOW LEVEL MOISTURE. I TRENDED THE GRIDS SLIGHTLY WETTER FOR THE FRIDAY NIGHT AND SATURDAY TIME FRAME... BUT THIS IS A RATHER LOW CONFIDENCE MOVE AT THIS POINT. && .HFO WATCHES/WARNINGS/ADVISORIES... NONE. && R BALLARD
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.